5 doctors weighed in:
I am a woman in my 30's with acne. Why is it worse during the time of the month leading up to my menstrual period? What hormones cause this?
5 doctors weighed in

Dr. Morris Westfried
Dermatology
4 doctors agree
In brief: Progesterone
As discussed the shift in Progesterone along with aerogels gave this effect.
One treatment option is vitamin b6 which when taken one week prior to period may have positive effect on menstrual flares of acne.Another option is gugulipid, an indian herb which effects cholesterol and trigylerides and has been shown to be safe for acne.

In brief: Progesterone
As discussed the shift in Progesterone along with aerogels gave this effect.
One treatment option is vitamin b6 which when taken one week prior to period may have positive effect on menstrual flares of acne.Another option is gugulipid, an indian herb which effects cholesterol and trigylerides and has been shown to be safe for acne.
Dr. Morris Westfried
Dr. Morris Westfried
Thank
Dr. Albert Pizzo
Family Medicine
In brief: Acne
This is often caused by a relative change in the balance of estrogen, estradiol, Progesterone and testosterone in the system. During the last half of the menstrual cycle estrogen starts to decrease, Progesterone increases at first then decreases, and relatively testosterone increases which can cause skin changes and acne.

In brief: Acne
This is often caused by a relative change in the balance of estrogen, estradiol, Progesterone and testosterone in the system. During the last half of the menstrual cycle estrogen starts to decrease, Progesterone increases at first then decreases, and relatively testosterone increases which can cause skin changes and acne.
Dr. Albert Pizzo
Dr. Albert Pizzo
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors